Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 117, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 8, 2003, 4:42 PM EDT for Hocking County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2003, 4:42 PM EDT (20:42 UTC)
- Expired
- Jun 8, 2003, 5:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Hocking County, OH
The radar
The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 11:40 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 8, 4:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:30 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 8, 1:30 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 130 PM EDT SUN JUN 8 2003 SQUALL LINE CURRENTLY DEVELOPING ACROSS ILN FA...WILL CONTINUE E THROUGHOUT THE AFTERNOON. MAY HAVE TO DEAL WITH LEFT OVER PRECIP INTO THIS EVENING...WILL CONTINUE TO MONITOR. AFTER IMPRESSIVE S/W MOVES E OF AREA THIS EVENING...EXPECT PARTIAL CLEARING. POST FRONTAL TROUGH WILL MOVE IN BEHIND CLD FRONT LATER TONIGHT AND MONDAY. EXPECT SOME CLOUDINESS WITH THIS FEATURE...MAYBE AND ISOLATED SHOWER OR SPRINKLE TOMORROW...ESPECIALLY NRN PORTION OF FA. SFC RIDGE SHOULD THEN CONTROL OUR WX THROUGH LATE TUESDAY. NEXT SYSTEM FOR TUESDAY NIGHT AND WEDNESDAY LOOKS QUITE DYNAMIC. CURRENT PROBLEM WITH THIS SYSTEM WILL BE TIMING OF ONSET OF PRECIP. AM CURRENTLY CONSIDERING INITIATING CHC POPS LATER TUESDAY. THIS SYSTEM SHOULD DROP A FRONTAL ZONE THROUGH OUR FA ON WEDNESDAY AND LAY IT OUT JUST S OF OUR AREA FOR WEDNESDAY NIGHT AND THURSDAY. THIS WILL PROMP US TO KEEP CHC POPS ACROSS THE SOUTH DURING THIS TIME FRAME. THE EXTENDED HAS POSED A PROBLEM OF WHERE TO POSITION THE WRM FRONT. WITH SUCH VARIATION IN THE MODELS...DECIDED ON A BLEND AT THIS TIME. .ILN...NONE. JTD
Hazardous weather outlook, Jun 8, 5:30 AM EDT, 11 hours 12 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-081130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 530 AM EDT SUN JUN 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY THUNDERSTORMS WILL BECOME LIKELY THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY EVENING THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 8, 3:04 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
304 PM EDT SUN JUN 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0258 PM BLUE ASH OH WIND DAMAGE
06/08/03 HAMILTON FEW LARGE LIMBS REPORTED
DOWN REPORTED BY LAW
ENFORCEMENT.Local storm report, Jun 8, 3:49 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
349 PM EDT SUN JUN 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM MASON OH WIND DAMAGE
06/08/03 WARREN TREES DOWN...REPORTED BY
LAW ENFORCEMENT.
0305 PM MAINEVILLE OH WIND DAMAGE
06/08/03 WARREN TREES DOWN...REPORTED BY
TRAINED SPOTTER.Local storm report, Jun 8, 4:06 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
406 PM EDT SUN JUN 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM WASHINGTON COURT HOUSE OH FLOOD
06/08/03 FAYETTE WATER IN FIELDS...REPORTED
BY TRAINED SPOTTER.Local storm report, Jun 8, 4:14 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
414 PM EDT SUN JUN 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM WASHINGTON COURT HOUSE OH WIND DAMAGE
06/08/03 FAYETTE LARGE LIMBS
DOWN...REPORTED BY TRAINED
SPOTTER.The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:48 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 42 min |
| Jun 8, 3:01 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 44 min |
| Jun 8, 3:38 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 52 min |
| Jun 8, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 47 min |
| Jun 8, 4:17 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 43 min |
| Jun 8, 4:36 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 24 min |
| Jun 8, 4:38 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.